Colorado, 2004

Winter Storm in Colorado, November 1, 2004

November 1, 2004 · NWS BOU · 2 events in 2 counties and zones

2 winter storm, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Oct 31, 4:00 PM MST, 8 hours earlier.

Area forecast discussion, Oct 31, 4:00 PM MST, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
400 PM MST SUN OCT 31 2004

.SHORT TERM DISCUSSION...STORM SYSTEMS ORGANIZING OVER WESTERN
COLORADO AND WYOMING CONTINUES TO DEEPEN AT THIS HOUR WITH HEIGHT
AND PRESSURE FALLS IN THE FOUR CORNERS AREA. MODELS HAVE CONTINUED
TO WRENCH UP SNOW ACCUMULATION AMOUNTS WITH EACH RUN. LATEST 18Z
RUN OF THE ETA HAS GONE CRAZY WITH SNOW AMOUNTS ALONG THE PALMER
DIVIDE AND ACROSS NRN LINCOLN COUNTY. GFS NOT AS AMBITIOUS THOUGH
ITS TOTALS HAVE ALSO COME UP SINCE ITS LAST RUN.  BOTTOM LINE...HAVE
ISSUED WINTER WEATHER ADVISORIES FOR MANY AREAS...NAMELY FOR THE
MTNS...THE NRN FRONT RANGE FOOTHILLS...AND PLAINS ZONES EAST OF THE
DENVER METRO AREA.  ALSO KEPT THE GREATER DENVER METRO AREA UNDER
A WINTER WEATHER ADVISORY FOR TONIGHT BUT INCREASED SNOW AMTS AN
INCH OR TWO. LASTLY...REPLACED THE WINTER WEATHER ADVISORY FOR THE
PALMER DIVIDE ZONE 41 WITH A WINTER STORM WARNING. ADDED THE SRN
FRONT RANGE FOOTHILLS ZONE 36 TO THIS WARNING. SEE WSWDEN FOR
DETAILS. LATE TONIGHT STRONG NORTH WINDS MAY BECOME MORE OF A
PROBLEM ON THE PLAINS WHERE BLOWING SNOW CAUSE REAL PROBLEMS FOR
TRAVEL. EVENING CREW WILL NEED TO WATCH THIS CLOSELY. MONDAY...
STORM MOVES OUT VERY SLOWLY. SNOWFALL WINDS DOWN BUT NORTHERLY
WRAP AROUND FLOW WILL PROBABLY CONTINUE TO PRODUCE AREAS OF
BLOWING AND DRIFTING SNOW THROUGH MIDDAY IN HIGHER AREAS ALONG
THE PALMER DIVIDE OUT ACROSS NRN LINCOLN COUNTY. AS FOR
TEMPERATURES...COLD IS THE WORD. MAX TEMPS MONDAY AT LEAST 25
TO 30 DEGS BELOW NORMAL.

.LONG TERM DISCUSSION...RIDGE ALOFT BUILDS IN ACROSS CO MON NITE
WITH CLEARING SKIES AND VERY COLD TEMPERATURES BY TUE AM. WITH SNOW
COVER AND CLEAR CONDITIONS...SFC READINGS WILL BE IN THE TEENS BY
EARLY TUE AM. SLOW WARMING TREND TUE-WED WITH TUE AFTN READINGS
PROBABLY COOLER THAN MOS GUIDANCE DUE TO SNOW COVER. NEXT UPPER
LEVEL TROF MOVES ACROSS THE REGION WED NITE AND THU WITH THE NEXT
CHANCE OF PRECIP. A BRIEF PERIOD OF UPSLOPE FLOW ALONG WITH JET
DYNAMICS AS NERN CO UNDER THE RIGHT REAR QUAD OF JET MAX. STILL
QUITE  A BIT OF MODEL DIFFERENCES ON HOW MUCH ENERGY SPLITS AWAY
BETWEEN THE NRN/SRN BRANCES. WILL CONTINUE THE LOW POPS THRU THE
PERIOD. SIGNIFICANT RIDGE ALOFT THEN BUILDS ALONG WEST COAST WITH
WEAKENING AND DRY NW FLOW ALOFT. WARMING TREND THRU THE END OF THE
WEEK AND DRY CONDITIONS FOR ENTIRE BOU CWA.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FOR THE GREATER DENVER/BOULDER METRO AREA
(ZONES 39/40) FROM 8 PM TONIGHT TO 6 AM MONDAY
WINTER WEATHER ADVISORY FOR ARAPAHOE...ADAMS...NORTHERN LINCOLN
AND WASHINGTON COUNTIES (ZONES 45...46...49) 9 PM TONIGHT TO NOON
MONDAY
WINTER WEATHER ADVISORY FOR THE NORTHERN CENTRAL MOUNTAINS AND
NORTHERN FRONT RANGE FOOTHILLS (ZONES 33...34...35) 6 PM TONIGHT TO
NOON MONDAY
WINTER WEATHER ADVISORY UPGRADED TO A WINTER STORM WARNING FOR THE
SOUTHERN FRONT RANGE FOOTHILLS AND PALMER DIVIDE (ZONES 36/41) 8 PM
TONIGHT TO NOON MONDAY
&&

NBAKER/ENTREKIN
Hazardous weather outlook, Oct 31, 10:32 AM MST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1032 AM MST SUN OCT 31 2004

COZ030>051-011300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1032 AM MST SUN OCT 31 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY WILL BE IN EFFECT TONIGHT FOR THE GREATER
DENVER METRO AREA...AS WELL AS EASTERN BOULDER...EASTERN DOUGLAS AND
ELBERT COUNTIES. RAIN AND SNOW WILL SPREAD SOUTH THROUGH NORTHEAST
COLORADO LATE THIS AFTERNOON AND EARLY THIS EVENING ON GUSTY NORTH
WINDS. A STRONG COLD FRONT LYING ACROSS CENTRAL WYOMING LATE THIS
MORNING WILL RACE SOUTH THROUGH NORTHEAST COLORADO EARLY THIS
EVENING. ANY RAINFALL SHOULD QUICKLY CHANGE OVER TO SNOW AS MUCH
COLDER AIR FUNNELS IN FROM WYOMING. THE SOUTHERN FRONT RANGE
FOOTHILLS...THE SOUTHERN URBAN CORRIDOR AND THE PALMER DIVIDE OUT
ACROSS ELBERT AND NORTHERN LINCOLN COUNTIES...MAY SEE A RAPID
ACCUMULATION OF SNOW AROUND MID-EVENING CAUSING VISIBILITIES TO
DETERIORATE AND ROADS IN AND ALONG THE FRONT RANGE TO BECOME ICY AND
SNOW PACKED. IN THE MOUNTAINS AND NORTHERN FRONT RANGE FOOTHILLS...
SNOW WILL BEGIN THIS AFTERNOON AND CONTINUE OVERNIGHT WITH SEVERAL
INCHES OF SNOW ACCUMULATION LIKELY BY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW WILL BE DECREASING MONDAY MORNING FROM NORTH TO SOUTH ACROSS
EASTERN COLORADO...BEFORE ENDING ACROSS THE PALMER DIVIDE AND
SOUTHERN FRONT RANGE FOOTHILLS BY LATE MONDAY AFTERNOON. STRONG
NORTH WINDS OF 20 TO 30 MPH WILL CONTINUE TO CREATE BLOWING AND
DRIFTING SNOW AND REDUCED VISIBILITIES.

THE NEXT DISTURBANCE WILL MOVE INTO COLORADO WEDNESDAY NIGHT AND
THURSDAY FOR THE NEXT CHANCE OF PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/ENTREKIN

In the hours before

Local storm report, Oct 31, 9:47 PM MST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
947 PM MST SUN OCT 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 PM     SNOW             NIWOT                   40.10N 105.16W
10/31/2004  0.50 INCH        BOULDER            CO   TRAINED SPOTTER

0805 PM     SNOW             5 ESE BLACK HAWK        39.77N 105.40W
10/31/2004  4.70 INCH        GILPIN             CO   TRAINED SPOTTER

0820 PM     SNOW             3 W JAMESTOWN           40.12N 105.45W
10/31/2004  4.00 INCH        BOULDER            CO   TRAINED SPOTTER

0900 PM     SNOW             1 W BOULDER             40.03N 105.27W
10/31/2004  1.00 INCH        BOULDER            CO   NWS EMPLOYEE

0912 PM     SNOW             CASTLE ROCK             39.38N 104.85W
10/31/2004  1.00 INCH        DOUGLAS            CO   TRAINED SPOTTER

0919 PM     SNOW             3 W GREELEY             40.42N 104.80W
10/31/2004  0.30 INCH        WELD               CO   TRAINED SPOTTER

0925 PM     SNOW             5 NW LARKSPUR           39.23N 104.96W
10/31/2004  3.10 INCH        DOUGLAS            CO   TRAINED SPOTTER

0946 PM     SNOW             CENTENNIAL              39.60N 104.87W
10/31/2004  1.00 INCH        ARAPAHOE           CO   TRAINED SPOTTER

&&

KTF
Local storm report, Oct 31, 11:50 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1150 PM MST SUN OCT 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 PM     SNOW             NIWOT                   40.10N 105.16W
10/31/2004  0.50 INCH        BOULDER            CO   TRAINED SPOTTER

0805 PM     SNOW             5 ESE BLACK HAWK        39.77N 105.40W
10/31/2004  4.70 INCH        GILPIN             CO   TRAINED SPOTTER

0820 PM     SNOW             3 W JAMESTOWN           40.12N 105.45W
10/31/2004  4.00 INCH        BOULDER            CO   TRAINED SPOTTER

0900 PM     SNOW             1 W BOULDER             40.03N 105.27W
10/31/2004  1.00 INCH        BOULDER            CO   NWS EMPLOYEE

0912 PM     SNOW             CASTLE ROCK             39.38N 104.85W
10/31/2004  1.00 INCH        DOUGLAS            CO   TRAINED SPOTTER

0919 PM     SNOW             3 W GREELEY             40.42N 104.80W
10/31/2004  0.30 INCH        WELD               CO   TRAINED SPOTTER

0925 PM     SNOW             5 NW LARKSPUR           39.23N 104.96W
10/31/2004  3.10 INCH        DOUGLAS            CO   TRAINED SPOTTER

0946 PM     SNOW             CENTENNIAL              39.60N 104.87W
10/31/2004  1.00 INCH        ARAPAHOE           CO   TRAINED SPOTTER

1008 PM     SNOW             CASTLE ROCK             39.38N 104.85W
10/31/2004  3.00 INCH        DOUGLAS            CO   TRAINED SPOTTER

1010 PM     SNOW             LITTLETON               39.59N 105.01W
10/31/2004  2.00 INCH        ARAPAHOE           CO   TRAINED SPOTTER

1014 PM     SNOW             2 N BAILEY              39.43N 105.47W
10/31/2004  2.50 INCH        PARK               CO   TRAINED SPOTTER

1049 PM     SNOW             4 SE AURORA             39.66N 104.76W
10/31/2004  4.30 INCH        ARAPAHOE           CO   TRAINED SPOTTER

1058 PM     SNOW             3 NW DENVER             39.76N 105.00W
10/31/2004  2.60 INCH        DENVER             CO   TRAINED SPOTTER

1107 PM     HEAVY SNOW       5 W LARKSPUR            39.18N 104.99W
10/31/2004  6.50 INCH        DOUGLAS            CO   TRAINED SPOTTER

1122 PM     SNOW             6 E PARKER              39.51N 104.65W
10/31/2004  3.00 INCH        ELBERT             CO   TRAINED SPOTTER

1122 PM     SNOW             4 ENE NEDERLAND         39.98N 105.44W
10/31/2004  3.58 INCH        BOULDER            CO   TRAINED SPOTTER

&&

KTF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter storm. Local standard time, as filed.

Winter Storm, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet

When
November 1, 12:00 AM MST to 6:00 AM MST
Where
Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
Reported by
TRAINED SPOTTER
Coordinates
39.516, -105.413 (the zone’s center; the record gives no point)

Winter Storm, Elbert / C & E Douglas Counties Above 6000 Feet

When
November 1, 12:00 AM MST to 6:00 AM MST
Where
Elbert / C & E Douglas Counties Above 6000 Feet forecast zone
Reported by
TRAINED SPOTTER
Coordinates
39.422, -104.468 (the zone’s center; the record gives no point)

Heavy snow fell across the foothills of Jefferson and Douglas Counties, and along Monument Ridge south of Denver overnight. Storm totals included: 13 inches, 5 miles west of Larkspur, 10 inches in Roxborough State Park and 8 miles south of Sedalia, 8 inches, 5 miles east of Bergen Park, with 7 inches at Highlands Ranch.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415165, 5415166.